Adjusting dosage of lactalose

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopefull2
New Member


Date Joined Dec 2007
Total Posts : 10
   Posted 12/11/2007 5:40 AM (GMT -7)   
Well started the lactalose and its not going well. Been trying to adjust the dose to get  stools soft not watery.  Doctor says they want my husband to have 4-5 soft stools per day. Seems its a fine line to keep him from having watery stools rather then soft. He's having a hard time with nausea and vomiting since he started this also a lot of abdominal cramping. He's bleltching a lot and having a hard time eating now. Dose this get any better?  Is there any hints on how to take ths lactalose?  I'm hoping that it will get better. Dose it? Thanks in advance for all your help and I hope this finds everonr doing well.  Hopefull2

1Shelly1
Veteran Member


Date Joined Oct 2007
Total Posts : 502
   Posted 12/11/2007 7:09 AM (GMT -7)   
Hi Hopeful2, Nasuea and vomiting are side effects of lactulose, so is the gas problem. From what I understand that is quite common and should only be temporary. As far as the diarreha goes I would suspect that alot depends on the doses he's taking. Remember that Lactulose was originally intended to be given to relieve constipation. So you can only imagine when given in hgh doses what it does. If the taste is too horrible for him to take it you can mix it with water or juice. In my moms case they decreased the dose a couple times because she was having watery stools about 8 times a day. They eventually increased the dose again as her amonia levels were so high. It varies from case to case. Don't hesitate to call the Dr's office and speak to him/her or the nurse to report what is going on. They won't have a clue unless you tell them. Good luck and keep us posted.
Shelly

hopefull2
New Member


Date Joined Dec 2007
Total Posts : 10
   Posted 12/11/2007 7:45 AM (GMT -7)   
Thanks 1SHELLY1 for your input

Butterflythree
Veteran Member


Date Joined Oct 2007
Total Posts : 954
   Posted 12/11/2007 4:29 PM (GMT -7)   
Hi Hopefull2, We had to adjust my husbands dose several times before we got it right. He also suffered for diarrea, cramping etc. We finally got it right, and he doesn't have many complaints about it anymore. Although he still hates taking it.
Butterflythree
 
There is always hope!


hopefull2
New Member


Date Joined Dec 2007
Total Posts : 10
   Posted 12/11/2007 8:00 PM (GMT -7)   
sad  Well now I don't know what to do to help my husband I feel that my hands are tied.  Were both struggling with this new development in his health. We know what he has to do but the lactulose is really taking its toll on him.  I don't think that i have seen him so sick or depressed. I keep telling him what the alternative is if he dosn't take the lactulose but it's so hard to see him this way.  He understands but I can see that he is doing this for me and not for himself.  If it was just him he would just let go. We will get through this but it feels good just to have people to vent to.  All I can say is thanks for being here and listening to me.  Hopefull2 

Butterflythree
Veteran Member


Date Joined Oct 2007
Total Posts : 954
   Posted 12/11/2007 9:06 PM (GMT -7)   
Hopefull2, I think I read in a previous post that there is something they can prescribe along with the lactulose to help with the nausea. I think it is an antibiotic. Maybe someone else knows what I am talking about.

Hang in there and take care.
Butterflythree
 
There is always hope!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:01 PM (GMT -7)
There are a total of 2,735,150 posts in 301,279 threads.
View Active Threads


Who's Online
This forum has 151376 registered members. Please welcome our newest member, ufindjess.
307 Guest(s), 9 Registered Member(s) are currently online.  Details
VernonDemerest, THE HAPPY TURTLE, 1000Daisies, Charmed3, LG13, dbwilco, sam12, Sarakt, wayland


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer